Taehan Imsang Doksŏng Hakhoe chi; Journal of the Korean Society of Clinical Toxicology; 대한임상독성학회지
Although Nerium indicum poisoning is a globally rare occurrence, Nerium oleander poisoning is known to occur frequently in the Mediterranean regions. To our knowledge, this is the first reported case of accidental Nerium indicum poisoning in Korea. Its poisoning symptoms and signs are similar to that of digitalis poisoning, because of the presence of cardiac glycosides in Nerium indicum. A 16-year-old boy was admitted to the emergency department four hours prior to the accidental ingestion of Nerium indicum petals. The patient complained of nausea, vomiting, and dizziness. His initial vital signs were stable; laboratory blood test results were within normal levels, except for the blood digoxin level (1.5 ng/dL). An electrocardiogram (ECG) analysis showed normal sinus rhythm, progressive PR prolongation and second-degree Morbiz type I AV block. Conservative treatments including activated charcoal administration were conducted, because toxic symptoms and signs were not severe. The patient was admitted to the intensive care unit for close observation. His ECG was converted to normal rhythm after 1 day and the toxic symptoms and signs were completely resolved after 4 days.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.
Total Visit :5,293,593
Total Download :2,236,946
Today View :3,788
Ajou University Medical Information & Media Center 164 Worldcup-ro Yeongtong-gu Suwon 16499 Korea / TEL : 031-219-5312 / FAX : 031-219-5314 Copyright (c) Ajou University Medical Information & Media Center All Rights Reserved. AJOU Open Repository는 국립중앙도서관 OAK 보급사업으로 구축되었습니다.